PEP regimen and life style
Jun 14, 2010
I am currently on PEP regimen due to my recent HIV exposure. I was an insertive partner in a casual meet and the condom broke. After 5 mins I have realized what happened and I pulled out. I had accessed the PEP medication in approx. 10 hrs later after the accident to prevent HIV infection from taking hold in my body. My doctor said the timing is still very good for PEP to work properly. I am currently on Truvada 200mg and Kaletra 400mg.the usual combo offered in UK. As for the side effect I am feeling OK with little bit of nausea from time to time. I would like to know how can I make sure the regimen works 100% and I am doing absolutely everything for this to happen and hopefully to test neg. after 3 months mark. I understand 100% adherence to drug regimen is absolutely vital for this treatment to work. Also, can I resume my gym activities? I go to gym 4 5 times a week and not sure if this is a good idea while I am on such powerful drugs for the body to cope with. Further on, I am not sure if the absorption of the medication is somehow affected on empty or full stomach. Currently I take my pills after I have eaten approx 1 hr and half after the meal as I found taking pills on empty stomach really heavy. Your comments are much appreciated. Steven
Response from Dr. Frascino
Unfortunately there is no way to ensure 100% efficacy for PEP. There are PEP failures (yours truly, for example). That you began PEP soon (10 hours) after the potential exposure and that you are adhering precisely to your treatment regimen means you are doing everything you can to prevent becoming infected. Post-PEP testing guidelines here in the U.S. recommend HIV-antibody tests be taken at six weeks, three months and six months from the date of exposure.
As for returning to the gym, absolutely. You should restart now. Exercise will not affect PEP efficacy. Besides, exercise makes us look better naked.
There are no food restrictions for your Truvada-plus-Kaletra regimen. While Kaletra can be taken with or without food, many prefer to take it with food to lessen the side effects.
Be well, Steven. Good luck with the post-PEP tests.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Blowjob Worried I Have HIV
- Pain In Penis After Reused Needle Worried I Have HIV
- Pain In Urethra After Anal Fingering Worried I Have
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- White Bumps After Receptive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.